John Libbey Eurotext

Hépato-Gastro & Oncologie Digestive

MENU

Drug-induced hepatitis Volume 29, issue 1, January 2022

Figures

  • Figure 1
  • Figure 2
  • Figure 3

Tables

Authors
1 Hôpital Saint-Eloi, Service d’hépato-gastroentérologie et transplantation, 80 avenue Fliche, 34295 Montpellier Cedex 5
2 Hôpital Huriez, Service des maladies de l’appareil digestif, 59037 Lille
* Correspondance

Drug-induced liver injury is one of the most common causes of hepatitis but also one of the most difficult to diagnose. These difficulties are due to the plethora of drugs used in clinical practice, herbs and dietary supplements with hepatotoxic potential, the presentation by various clinical and pathological phenotypes and the current lack of specific biomarkers.

The diagnosis of drug-induced liver injury is based on a combination of evidence and the elimination of differential diagnoses. For idiosyncratic hepatitis, the mechanisms of toxicity are often partially known and no effective therapy has been found. In contrast, paracetamol toxicity is direct and dose-dependent and N-acetyl cysteine has been shown to be effective in these cases. This review aims to provide an update on the diagnosis, treatment and mechanism of drug-induced hepatitis.